It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-09-2009, 06:05 AM   #1
Junior Member
(female)
 
Join Date: Jan 2009
Posts: 35
mom2threekids HB User
2nd epi injection and now in severe pain

Hi all. I don't know what to do. I can't move my neck or practically my toroso for that matter. My left hand is so weak it's usless. I had my 2nd epidural injection yesterday afternoon and now I CANNOT deal with this pain. The epidural was much much much more painful this time around as well. My first one was easy peasy. The one I had yesterday cause major shooting pains down my left arm and my left leg. It only lasted while he was injecting me though. Now I feel like I've been in a car accident and like I have messed my neck up worse.

I am prescribed 2 lortab 5/500 per day and 3 soma (dont know the dose). He also gave me toradol to take again since it helped me so much last time. However this time NOTHING is putting dent in the pain. Matter of fact last night I took 2 pain pills, the toradol and the soma and 30 minutes later my pain was worse! I am so drowsy but cannot sleep.

Is this amount of pain normal? I am going to call the doctor's office again when the open in 30 minutes and see if they can see me today or give me some sort of advice or something. But has this ever happened to any of you? I feel like I am about to have a baby and I am ready for the 'drugs' and just can't take the pain anymore.

Thank you in advance,
Amy

 
Sponsors Lightbulb
   
Old 04-09-2009, 09:07 AM   #2
Senior Veteran
(female)
 
Join Date: May 2008
Location: State of Mizery, USA
Posts: 629
tiggertoo2174 HB Usertiggertoo2174 HB Usertiggertoo2174 HB Usertiggertoo2174 HB User
Re: 2nd epi injection and now in severe pain

Get some ice on the injection area as soon as you can. Definately call the Dr's office, they need to know. About 10% of people get a reaction to cortisone that causes the pain to increase for about the first 48-72 hours, I'm one of them. Ice will usually help a lot - 20 minutes on, then 20 minutes off. The Dr. may want to see you or be willing to prescribe something stronger for you. Hope you feel better soon.

Tigg.

 
Sponsors Lightbulb
   
Old 04-09-2009, 09:52 AM   #3
Senior Member
(female)
 
Join Date: Dec 2008
Location: NC/USA
Posts: 243
katlovesdogs HB User
Re: 2nd epi injection and now in severe pain

My PM will prescribe some stronger opiates to last the first few days after injections for those who do experience the stronger pain while nerves settle down

 
Old 04-09-2009, 10:01 AM   #4
Junior Member
(female)
 
Join Date: Jan 2009
Posts: 35
mom2threekids HB User
Re: 2nd epi injection and now in severe pain

Thanks guys for responding. The doctors office called me back and they are calling me in an oral steriod pack. She said it will help almost right away and that it will significantly reduce my pain. I don't want any other pain medication. The lortabs work great most of the time. If two of those aren't working then pain meds isn't what I need. I just can't wait for my hubby to get home. I am here with my 6 month old by myself and I cannot hold her and walk with her. I am afraid I might drop her. We are just hanging out on the couch watching tv today. My mom has my boys-Thank God.

I just hope these injections are helping. I am sooo afraid of surgery and quite honestly I am not so sure I want to do another injection. This pain is as bad as labor-no joke.

Thanks again.
Amy

 
Old 04-10-2009, 02:32 PM   #5
Veteran
(female)
 
bullymom's Avatar
 
Join Date: Feb 2009
Posts: 343
bullymom HB Userbullymom HB User
Re: 2nd epi injection and now in severe pain

Hello Mom
So very sorry to hear your having a difficult time of it. I had almost the exact same reaction to the ONE epidural I allowed them to do on me. Like you the pain was in my neck and torso as well. I could not put my chin to my chest without feeling like my whole body was being stretched or something. I had two nerve burnings and neither bothered me at all. Also didn't help me pain! I was taking only lortab 5 mg for the pain back then and it did not touch me!! I think the dose pack of steroids sounds like a pretty good idea. The doctor who did my epidural simply could not understand me having that much pain. I never saw him again, and requested to be placed into pain management at that time. My pain lasted for almost a week. It did not hurt at all when he did the procedure, but by the time I got home 30 mins later, I was in trouble. Ice probably helped as much as anything. Hang in there and I hope the steroids help. Feel better soon, and don't drop that baby!! Take care
Bullymom

 
Old 04-12-2009, 08:22 PM   #6
Junior Member
(female)
 
Join Date: Jan 2009
Posts: 35
mom2threekids HB User
Re: 2nd epi injection and now in severe pain

Quote:
Originally Posted by bullymom View Post
Hello Mom
So very sorry to hear your having a difficult time of it. I had almost the exact same reaction to the ONE epidural I allowed them to do on me. Like you the pain was in my neck and torso as well. I could not put my chin to my chest without feeling like my whole body was being stretched or something. I had two nerve burnings and neither bothered me at all. Also didn't help me pain! I was taking only lortab 5 mg for the pain back then and it did not touch me!! I think the dose pack of steroids sounds like a pretty good idea. The doctor who did my epidural simply could not understand me having that much pain. I never saw him again, and requested to be placed into pain management at that time. My pain lasted for almost a week. It did not hurt at all when he did the procedure, but by the time I got home 30 mins later, I was in trouble. Ice probably helped as much as anything. Hang in there and I hope the steroids help. Feel better soon, and don't drop that baby!! Take care
Bullymom
Thank you. I am feeling soooo much better. It sounds like we have the same reactions/experiences with the injections. I got the steriod dose pack on Thursday and a few hours after taking my 1st dose I felt the relief. I woke up on Friday and had no pain whatsoever. I just now had to take another pain pill but I just got back from a weekend trip 4 hrs from my house.

Luckily my pain management doctor understands that these injections can be very painful. And they are very good about keeping my pain down. After both injections I called to tell them I was in pain i couldn't control and they called me in toradol then with this last one the steriods.

I am seriously considering not getting the 3rd injection. I just have so much pain afterwards and I haven't seen any improvments yet.

Amy

Amy

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Facet joint injection... guessing? sbbo Back Problems 10 03-19-2012 08:24 AM
Question about pain after peroneal repair horsebite Foot & Ankle Problems 21 01-27-2011 10:26 PM
Injection and pain mgmt problem Altus Pain Management 7 05-02-2010 08:41 PM
bruising ater injection is it normal???? dinnon Hepatitis 3 04-19-2010 07:55 AM
Injection differences - many questions... nscrbug Back Problems 2 01-28-2009 02:00 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:41 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!